Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 466, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Aug 18, 2011, 8:16 AM CDT for Howell County, Ozark County, Missouri. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 18, 2011, 8:16 AM CDT (13:16 UTC)
- Expired
- Aug 18, 2011, 8:50 AM CDT
- In force
- 34 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Howell County, MO, Ozark County, MO
The radar
The Springfield radar (KSGF), 137 km from the middle of the area, began a volume at 13:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 18, 8:45 AM CDT | TSTM WND DMG | 6 S South Fork, MO | TREE REPORTED DOWN ACROSS HIGHWAY E. TIME OF EVENT ESTIMATED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.3 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3471 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 633 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 99 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
658
WUUS53 KSGF 181316
SVRSGF
MOC091-153-181415-
/O.NEW.KSGF.SV.W.0466.110818T1316Z-110818T1415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
816 AM CDT THU AUG 18 2011
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN OZARK COUNTY IN SOUTHWEST MISSOURI...
SOUTHERN HOWELL COUNTY IN SOUTH CENTRAL MISSOURI...
* UNTIL 915 AM CDT.
* AT 815 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM NEAR CAULFIELD...OR 17 MILES SOUTHWEST OF WEST
PLAINS...MOVING EAST AT 40 MPH. THIS STORM IS CAPABLE OF PRODUCING
QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
* LOCATIONS IMPACTED INCLUDE BAKERSFIELD...BRANDSVILLE...CAULFIELD...
LANTON...MOODY...POTTERSVILLE AND SOUTH FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN ITS PATH SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3658 9224 3666 9230 3673 9224 3671 9168
3650 9167 3651 9216
TIME...MOT...LOC 1316Z 288DEG 34KT 3662 9212
WIND...HAIL 60MPH 1.00IN
$$
GAGAN3 follow-up statements
417
WWUS53 KSGF 181327
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
827 AM CDT THU AUG 18 2011
MOC091-153-181415-
/O.CON.KSGF.SV.W.0466.000000T0000Z-110818T1415Z/
HOWELL MO-OZARK MO-
827 AM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHEASTERN OZARK AND SOUTHERN HOWELL COUNTIES...
AT 824 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
POTTERSVILLE TO 3 MILES EAST OF CAULFIELD TO 4 MILES EAST OF
BAKERSFIELD...MOVING EAST AT 15 MPH. THESE STORMS ARE CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...BRANDSVILLE...CAULFIELD...
LANTON...MOODY...POTTERSVILLE AND SOUTH FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3651 9216 3671 9216 3671 9168 3650 9167
TIME...MOT...LOC 1327Z 279DEG 15KT 3670 9204 3660 9203
3650 9206
WIND...HAIL 60MPH 1.00IN
$$
GAGAN386
WWUS53 KSGF 181337
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
837 AM CDT THU AUG 18 2011
MOC153-181348-
/O.CAN.KSGF.SV.W.0466.000000T0000Z-110818T1415Z/
OZARK MO-
837 AM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OZARK COUNTY IS
CANCELLED...
&&
LAT...LON 3651 9212 3671 9211 3671 9168 3650 9167
TIME...MOT...LOC 1338Z 277DEG 20KT 3669 9196 3659 9195
3649 9199
$$
MOC091-181415-
/O.CON.KSGF.SV.W.0466.000000T0000Z-110818T1415Z/
HOWELL MO-
837 AM CDT THU AUG 18 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 AM CDT
FOR SOUTHERN HOWELL COUNTY...
AT 834 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM
POTTERSVILLE TO SOUTH FORK TO MOODY...MOVING EAST AT 20 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.
LOCATIONS IMPACTED INCLUDE BRANDSVILLE...CAULFIELD...LANTON...
MOODY...POTTERSVILLE AND SOUTH FORK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THESE ARE DANGEROUS STORMS CAPABLE OF PRODUCING LARGE HAIL AND
DAMAGING WINDS...IF YOU ARE IN THEIR PATH SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS.
&&
LAT...LON 3651 9212 3671 9211 3671 9168 3650 9167
TIME...MOT...LOC 1338Z 277DEG 20KT 3669 9196 3659 9195
3649 9199
WIND...HAIL 60MPH 1.00IN
$$
GAGAN900
WWUS53 KSGF 181350
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
850 AM CDT THU AUG 18 2011
MOC091-181401-
/O.CAN.KSGF.SV.W.0466.000000T0000Z-110818T1415Z/
HOWELL MO-
850 AM CDT THU AUG 18 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HOWELL COUNTY IS
CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE
THUNDERSTORMS THAT PROMPTED THE WARNING HAD WEAKENED AND WERE NO
LONGER SEVERE...THUS THE WARNING HAS BEEN CANCELLED.
LAT...LON 3651 9212 3671 9211 3671 9168 3650 9167
TIME...MOT...LOC 1351Z 277DEG 20KT 3668 9187 3658 9186
3648 9190
$$
GAGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 18, 7:54 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 18, 7:54 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
754 AM CDT THU AUG 18 2011
.UPDATE...
HAVE DONE A QUICK UPDATE FOR DENSE FOG OVER OUR CENTRAL MO
COUNTIES AND WILL KEEP AN ADVISORY GOING FOR LOCATIONS ALONG AND
NORTH OF AN OSCEOLA TO CAMDENTON LINE THROUGH 9 AM. ALSO MADE SOME
QUICK TWEEKS TO HOURLY TEMPERATURE GRIDS.
TERRY
&&
.DISCUSSION...
MAIN FOCUS THIS FORECAST PERIOD WILL BE WITH CONVECTION CHANCES.
CONVECTION ONGOING EARLY THIS MORNING FROM EXTREME SOUTHEAST
KANSAS AND THE SOUTHWEST CORNER OF MISSOURI INTO CENTRAL OKLAHOMA
IN THE VICINITY OF A FRONTAL BOUNDARY. THIS FRONT IS EXPECTED TO
BEGIN LIFTING NORTH AS A WARM FRONT TODAY AND SHOULD PUSH INTO
CENTRAL MISSOURI BY TONIGHT. LOW LEVEL JET IS EXPECTED TO REALLY
STRENGTHEN LATER THIS EVENING AND OVERNIGHT WITH AN UPPER LEVEL
SHORTWAVE DROPPING SOUTHEAST WITHIN THE NORTHWEST FLOW REGIME.
WHILE THE MAIN FOCUS FOR SEVERE WEATHER WILL REMAIN OUT IN THE
CENTRAL AND NORTHERN PLAINS TODAY...IT APPEARS LIKELY THAT A
THUNDERSTORM COMPLEX WILL DEVELOP TONIGHT AS THE LOW LEVEL JET
REDEVELOPS AND COULD BRING THE STORMS SOUTHEAST INTO MAINLY THE NORTHERN
CWA BY 12Z FRI. BULK OF SEVERE RISK WILL LIKELY REMAIN NORTH OF
THE AREA BUT MAY NEED TO WATCH FOR STRONG TO SEVERE WIND RISK
ASSOCIATED WITH THIS MCS OVER CENTRAL MO TOWARDS DAYBREAK FRIDAY
INTO FRIDAY MORNING.
DEPENDING ON HOW THE MCS EVOLVES...COULD CAUSE PROBLEMS WITH
TEMPERATURE FORECAST FOR FRIDAYS HIGHS. SOUTHWEST CWA WILL
PROBABLY SEE THE LEAST INFLUENCE FROM THE MCS AND WITH VERY WARM
850 MB AIR MOVING IN FROM THE SW WILL PROBABLY SEE UPPER 90S
IN THE SOUTHWEST CWA. FURTHER NORTHEAST...CLOUDS/PRECIPITATION
WILL LIKELY KEEP TEMPERATURES COOLER...BUT SOME AFTERNOON SUN MAY
STILL WARM TEMPERATURES A BIT. FOR NOW WILL GO AROUND 90 IN THE
NORTHEAST CWA TO TAKE INTO CONSIDERATION FOR POTENTIAL CLEARING IN
THE AFTERNOON.
TIMING OF THESE SHORTWAVES WITHIN THE QUICK NORTHWEST FLOW ALOFT
WILL BE DIFFICULT BUT WILL LIKELY REMAIN UNSETTLED WITH AT LEAST A
LOW CHANCE OF RAIN EACH DAY FROM THE WEEKEND ON. AFTER FRIDAY IT
APPEARS LIKELY NEARLY NORMAL TEMPERATURES FOR THIS TIME OF YEAR TO
SLIGHTLY WARMER.
LINDENBERG
&&
.AVIATION...
FOR THE 12Z TAF ISSUANCE...WILL CONTINUE TO CARRY TEMPO STORMS FOR
THE BRANSON AERODROME FOR THE NEXT HOUR OR SO AS STORM CLUSTER
MOVES ACROSS TANEY COUNTY. ALSO HAVE SOME BRIEF VISIBILITY
REDUCTION AT JOPLIN WHERE TEMP/DEWPT SPREADS ARE LOW.
THROUGH THE REST OF THE FORECAST WE WILL SEE A FRONT CURRENTLY
NEAR THE MO/AR BORDER SHIFTING NORTHWARD THROUGH LATE
MORNING/EARLY AFTERNOON. WE MAY SEE A FEW SHOWERS POP ALONG THE
BOUNDARY MID TO LATE AFTERNOON AND HAVE INCLUDED SOME VICINITY AT
BRANSON WHERE RESIDUAL OUTFLOW BOUNDARIES WILL RESIDE IN ADDITION
TO THE FRONT.
LATER TONIGHT WE EXPECT A STORM COMPLEX FROM THE CENTRAL PLAINS TO
MOVE ACROSS CENTRAL MO EARLY FRIDAY MORNING...SO WE HAVE INCLUDED
VICINITY THUNDER AT SPRINGFIELD AND JOPLIN.
TERRY
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...DENSE FOG ADVISORY UNTIL 9 AM CDT THIS MORNING FOR MOZ055>058-
067>069.
KS...NONE.
&&Hazardous weather outlook, Aug 18, 8:12 AM CDT, 4 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE SPRINGFIELD MO 812 AM CDT THU AUG 18 2011 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-191315- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 812 AM CDT THU AUG 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... SIGNIFICANT FOG RISK. ELEVATED LIGHTNING RISK. LIMITED HAIL RISK. LIMITED THUNDERSTORM WIND RISK. LIMITED FLOODING RISK. LIMITED EXCESSIVE HEAT RISK DISCUSSION... PATCHY DENSE FOG LIMITING VISIBILITY TO ONE QUARTER MILE OR LESS WILL AFFECT PORTIONS OF CENTRAL MISSOURI THROUGH THE MID MORNING HOURS. SCATTERED THUNDERSTORMS WILL REMAIN POSSIBLE...MAINLY SOUTH OF A PITTSBURG KANSAS TO WEST PLAINS LINE THIS MORNING. MOST OF THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS...ALTHOUGH SOME SMALL HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THE STRONGER STORMS. STRONG TO SEVERE STORMS ARE EXPECTED TO DEVELOP IN THE PLAINS LATER THIS AFTERNOON AND FORM INTO A THUNDERSTORM COMPLEX LATER TONIGHT. THIS THUNDERSTORM COMPLEX IS EXPECTED TO TRACK SOUTHEAST AND POSSIBLY INTO CENTRAL MISSOURI TOWARDS FRIDAY MORNING. THERE WILL BE A LIMITED RISK OF SEVERE STORMS WITH LARGE HAIL AND DAMAGING WIND POSSIBLE OVER CENTRAL MISSOURI VERY LATE TONIGHT. IN ADDITION...VERY HEAVY RAIN WILL BE POSSIBLE AND FALL IN LOCATIONS WHICH RECEIVED HEAVY RAIN THE PAST FEW NIGHTS AND MAY LEAD TO SOME ISOLATED FLOODING. HIGH TEMPERATURES TODAY SHOULD REACH THE LOW TO MID 90S WITH HEAT INDEX VALUES OF 100 TO 105 IN SOUTHEAST KANSAS AND WESTERN MISSOURI AS A WARM FRONT LIFTS THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL LINGER INTO FRIDAY MORNING ACROSS CENTRAL AND POSSIBLY SOUTH CENTRAL MISSOURI. ADDITIONAL THUNDERSTORM CHANCES WILL BE POSSIBLE THROUGH THE WEEKEND AND INTO NEXT WEEK AS SEVERAL UPPER LEVEL DISTURBANCES PUSH THROUGH. HEAT INDEX VALUES IN THE MIDDLE TO UPPER 90S ARE EXPECTED ACROSS MUCH OF THE REGION FOR THE REMAINDER OF THE WEEK. WITH HEAT INDEX VALUES OF 100 TO 105 IN PARTS OF WESTERN MISSOURI AND SOUTHEAST KANSAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED VERY LATE TONIGHT ACROSS CENTRAL MISSOURI. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE) GAGAN
In the hours before
Special weather statement, Aug 18, 4:22 AM CDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
422 AM CDT THU AUG 18 2011
MOZ101-181000-
MCDONALD MO-
422 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR MCDONALD COUNTY UNTIL 500 AM
CDT...
AT 418 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF ANDERSON...OR 5 MILES NORTH OF
PINEVILLE...MOVING EAST AT 20 MPH. NICKEL SIZE HAIL...AND WINDS
AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE ANDERSON...GOODMAN...LANAGAN...PINEVILLE
AND POWELL.
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS.
LAT...LON 3660 9448 3676 9441 3676 9433 3671 9408
3649 9407
TIME...MOT...LOC 0923Z 290DEG 18KT 3666 9433
TERRYSpecial weather statement, Aug 18, 8:11 AM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
811 AM CDT THU AUG 18 2011
MOZ096-097-105-181415-
DOUGLAS MO-HOWELL MO-OZARK MO-
811 AM CDT THU AUG 18 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN OZARK...HOWELL AND
SOUTHEASTERN DOUGLAS COUNTIES UNTIL 915 AM CDT...
AT 805 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM GENTRYVILLE TO 8
MILES SOUTHWEST OF BAKERSFIELD...MOVING EAST AT 30 MPH. PENNY SIZE
HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE BAKERSFIELD...BRANDSVILLE...BRIXEY...
CAULFIELD...DORA...DRURY...GENTRYVILLE...LANTON...MOODY...PEACE
VALLEY...POMONA...POTTERSVILLE...ROCKBRIDGE...SILOAM SPRINGS...SOUTH
FORK...SYCAMORE...TECUMSEH...UDALL...WEST PLAINS...WHITE CHURCH AND
ZANONI.
PEOPLE IN EASTERN OZARK...HOWELL AND SOUTHEASTERN DOUGLAS COUNTIES...
INCLUDING BAKERSFIELD AND WEST PLAINS...SHOULD MONITOR THE WEATHER
SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO
TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN.
LAT...LON 3697 9248 3694 9166 3679 9166 3679 9168
3650 9167 3650 9233
TIME...MOT...LOC 1311Z 272DEG 27KT 3685 9228 3643 9217
GAGANThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 4:22 AM CDT | Special Weather Statement | SGF | McDonald | 38 min |
| Aug 18, 4:37 AM CDT | Severe Thunderstorm Warning | SGF | Barry, McDonald, Newton | 53 min |
| Aug 18, 7:49 AM CDT | Dense Fog Advisory | SGF | Benton, Camden, Hickory, Maries, Miller, Morgan and 1 more | 71 min |
| Aug 18, 8:11 AM CDT | Special Weather Statement | SGF | Howell | 64 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.